| Model Number |
M00550340 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/30/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).Block h6: imdrf device code a0504 captures the reportable event of balloon leak.
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was used in the bronchial stenosis during the balloon dilation via fiberoptic bronchoscopy procedure performed on (b)(6) 2023.During the procedure, it was reported that the balloon was leaking liquid when the device was put at the bronchial stenosis, and the liquid was applied to dilate.The procedure was completed with another cre pulmonary dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0504 captures the reportable event of balloon leak.Block h10: investigation results: the returned cre pulmonary dilatation balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.Microscopic inspection found the balloon had a pinhole located approximately 42mm from the tip.Functional analysis was performed, and the balloon was inflated without a problem.However, the balloon would not hold pressure due to a pinhole in the distal section.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon leak was confirmed.The balloon pinhole is likely to have occurred due to factors encountered during the procedure: excess pressure, interaction with other devices, or patient anatomy.It is possible that factors encountered during the procedure, such as the interaction with scope or any other surface during the procedure could create friction on the balloon and cause a pinhole on the balloon.Therefore, the most probable root cause is adverse event related to procedure.
Event or Problem Description